Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 216, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 27, 2000, 5:35 PM CDT for Clarke County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 27, 2000, 5:35 PM CDT (22:35 UTC)
- Expired
- Jul 27, 2000, 6:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarke County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:50 PM CDT | Thunderstorm Wind 60 E | Thomasville, AL | High thunderstorm winds downed trees near the community. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 272235 SVRMOB ALC025-272300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 535 PM CDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLARKE COUNTY IN ALABAMA THIS INCLUDES THE CITY OF THOMASVILLE * UNTIL 600 PM CDT * AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF THOMASVILLE...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THOMASVILLE AT 555 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. LAT...LON 3200 8793 3186 8795 3180 8767 3200 8767
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:00 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 27, 3:00 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT THU JUL 27 2000 WATER VAPOR IMAGERY SHOWS A MID/UPPER LOW CENTERED OVER COASTAL SW LOUISIANA EMBEDDED WITHIN A SHEAR AXIS WHICH EXTENDS TO THE NE TOWARD NEW ENGLAND. HIGH PRES REMAINS CENTERED OVER SW US AND OVER WRN ATLANTIC. LOCALLY THIS AFTERNOON/EVENING...VISUAL IMAGERY AND SFC OBS HINT AT A SFC LOW CENTERED SOUTH OF KJAN. SOUTHERLY FLOW ACROSS CWA IS ENHANCING SEA BREEZE FLOW INLAND. LOW LEVEL MOISTURE CONVERGENCE IS AIDING IN SCT TSTM DEVELOPMENT ALONG INLAND PERIPHERY OF CWA FROM SRN MS THRU CENTRAL AL. FOR TONIGHT...GRADUAL CLEARING OVERALL. DEWPOINTS REMAIN IN THE LOW 70S ALONG THE COAST AND MID/UPPER 60S INLAND. WILL KEEP LOWS IN LINE WITH GUIDANCE...AT OR SLIGHTLY BELOW CLIMO. LOOKING TOWARD THE WEEKEND...WEAK SHORT WAVE WILL REMAIN ACROSS THE GULF COAST ON FRI. SIMILAR TSTM PATTERN EXPECTED AGAIN FRI AFTERNOON. A MORE AMPLIFIED PATTERN WITH RIDGE IN WEST BUILDING AND TROUGH OVER OHIO VALLEY DEEPENING. A FRONTAL BOUNDARY WILL ENTER NORTHERN MISSISSIPPI AND ALABAMA LATE FRIDAY. CONVECTION AHEAD OF THIS BOUNDARY MAY INTERACT WITH SOUTHERLY FLOW OFF THE GULF TO FORM THUNDERSTORMS IN THE NORTHERN CWA SAT AND SUN. WILL KEEP SCT POPS IN EXTENDED FCST FOR NOW AS THIS PATTERN MAY CONTINUE INTO EARLY NEXT WEEK. MARINE...LIGHT TO MODERATE SLY FLOW TO CONTINUE. /13 MOB BB 071/093 072/093 072 13-31 PNS BB 072/092 074/093 075 13-31 DTS BB 072/089 073/088 073 13-21 GZH BB 068/093 070/092 071 13131 2R0 BB 067/093 068/093 069 13131 61A BB 069/093 069/092 070 13131 .MOB... AL...NONE. FL...NONE. MS...NONE. -
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.